I've been taking 5-htp for about a week, and ever since I started taking it, my kidneys have been sore. I can't find any information about this, does anyone have any idea?
Why is 5-HTP causing my kidneys to hurt?
Question posted by Plucky Purcell on 19 Nov 2012
Last updated on 11 May 2014 by zackery10
My best friend and I started taking 5HTP abt 2 mnths ago. After 3 days we BOTH had what seemed to be kidney pain. Hers on left side mine on right. After 4 days of taking it BOTH of us were in so much pain we could barely breathe. We both are sleep tech so we know abt the human body due to schooling. We thought maybe it was a combo of anthr supplement we started taking at the same time. Rasberry Keytones deluxe. Which has a lot of other stuff w it. We did process of elimination. Stopped both. In 3 days we both were back to normal. We took the RK alone for past 2 mbths and have been fine. 4 days ago I decided to try the 5HTP again but put a 12 hr diff in between t heOther. 7 hrs ago my right side kidney area is killing me.
There is a condition that can cause muscle soreness and can be extremely dangerous. This is due to inferior 5-HTP products. So I would stop using this brand and research brands that are not just trying to create profit, but also a effective and safe product.
Are you sure that it is the 5-HTP? Could it be a coincidence? 5-HTP is used as a precursor to serotonin to help with fibromyalgia, depression, anxiety,and those types of problems. It also makes you sleepy, which is why they recommend taking it at night. Also, if you take antidepressants, you shouldn't use 5-HTP, nor anything with anything containing a serotonin component, such as tramadol, etc.
As you read above, there are no side effects from this particular supplement that causes kidneys to be sore.
If the 5 htp is causing the pain, it wouldn't be kidney pain that fast. If its kidney pain, then the 5 htp didn't cause it. Pain in the kidney areas can actually be pain from gall bladder, or colon, even the stomach. I would see my doc asap to get the issue straight.
Hello Plucky Purcell,
I suggest you speak to your Dr., it could be this herbal supplement, or something else, and you may need to run some tests.
All the best,
- 5-HTP uses and safety info
- 5-HTP information for Healthcare Professionals (includes dosage details)
- Side effects of 5-HTP (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.